Singularity Robust Jacobian Inverse Kinematics for Mobile Manipulators

  • Krzysztof Tchoń
  • Łukasz Małek


The paper is devoted to the singularity robust Jacobian inverse kinematics algorithm for mobile manipulators. The endogenous configuration space approach is assumed as a guideline. The main contribution of the paper consists in establishing completeness of this algorithm, and in stating its convergence condition in terms of the mobile manipulator’s dexterity matrix. Computer simulations illustrate the performance and the convergence of the algorithm.

Key words

mobile manipulator Jacobian inverse kinematics singularity robust algorithm performance convergence 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Davidenko, D.F. (1953), On a new method of numerically integrating a system of nonlinear equations, Dokl. Akad. Nauk SSSR 88, 601-603.MATHMathSciNetGoogle Scholar
  2. 2.
    Chelouah, A. and Chitour, Y. (2003), On the motion planning of rolling surfaces, Forum Math. 15,727-758.MATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Chitour, Y. and Sussmann, H.J. (1998), Motion planning using the continuation method, in Es-says on Mathematical Robotics, J. Baillieul et al. (Eds.), Springer-Verlag, New York, pp. 91-125.Google Scholar
  4. 4.
    Chitour, Y. (2006), A homotopy continuation method for trajectories generation of nonholo-nomic systems, ESAIM: Control, Optim. Calc. Var. 12, pp. 139-168.MATHMathSciNetGoogle Scholar
  5. 5.
    Nakamura, Y. (1991), Advanced Robotics: Redundancy and Optimization, Addison-Wesley, Reading.Google Scholar
  6. 6.
    Richter, S.L. and DeCarlo, R.A. (1983), Continuation methods: Theory and applications, IEEE Trans. Circuits Syst. 30, 347-352.CrossRefMathSciNetGoogle Scholar
  7. 7.
    Tcho n , K. and Jakubiak, J. (2003), Endogenous configuration space approach to mobile manipulators: A derivation and performance assessment of Jacobian inverse kinematics algorithms, Int. J. Control 76, 1387-1419.CrossRefMathSciNetGoogle Scholar
  8. 8.
    Tchon, K. and Jakubiak, J. (2005), A repeatable inverse kinematics algorithm with linear invariant subspaces for mobile manipulators, IEEE Trans. Syst., Man, Cybern. B, Cybern. 35 (5),1051-1057.CrossRefGoogle Scholar
  9. 9.
    Tcho n , K. (2006), Repeatable, extended Jacobian inverse kinematics algorithm for mobile manipulators, Syst. Control Lett. 55, 87-93.CrossRefMathSciNetGoogle Scholar
  10. 10.
    Wa Żewski, T. (1947), Sur l’évaluation du domaine d’existence des fonctions implicites réelles ou complexes, Ann. Soc. Pol. Math. 20, 81-120.Google Scholar
  11. 11.
    WaŻewski, T. (1948), Sur la limitation des intégrales des systemes d’équations différentielles linéaires ordinaires, Studia Math. 10, 48-59.MathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media B.V 2008

Authors and Affiliations

  • Krzysztof Tchoń
    • 1
  • Łukasz Małek
    • 1
  1. 1.Institute of Computer Engineering, Control and RoboticsWrocław University of TechnologyWrocławPoland

Personalised recommendations